Jump to content
CrazyBoards.org

lamictal titration question


Recommended Posts

so my psychiatrist recently started me on lamictal at an inpatient stay for depression in place of the SSRI which was causing me problems (symptoms weren't withdrawal related, thankfully). he also put me on a low dose of 5 mg zyprexa.

i had good results on lamictal a few years ago when i made it to 100 mg but had to discontinue due to suspicious looking rash, and the improvement was dramatic.

this time around he started me at 25 mg (as opposed to 50 mg)  i would have preferred to start much much lower. i was told that starting at 25 mg for a while is an alternative to starting at 12.5.

i probably didn't have it last time around as the rash was more in the lower body rather than in the face and mouth which apparently are thought to be more serious signs. is SJS a sort of either you get it or you don't type thing? meaning if you get it then you were always going to get it no matter how slow the titration ?

 

Edited by y1gFwo
Link to comment
Share on other sites

4 hours ago, y1gFwo said:

 is SJS a sort of either you get it or you don't type thing? meaning if you get it then you were always going to get it no matter how slow the titration ?

I'd think so.  I mean when you take lamictal, you might get The Rash or you might not.  Just keep in mind that The Rash is rare to get.

Idk about the 2nd question though ... I'd think that if you got The Rash once, you'd not want to try that med again because of the possibility of it coming back.  I would not want to take that chance.

Personally speaking, if I was starting lamictal and ended up with The Rash I would never want to try the med again, because I wouldn't want to risk the get The Rash again.  I'd think though (IMO) that if you did get it, the pdoc wouldn't want to try the med again.  But if you had gotten The Rash the first time around, and the pdoc did want to try the med again, I'd ask 'why' and any other questions you are worried about it first, before starting it again.  But personally I would not recommend trying it a second time if you got The Rash the first time around.

Edited by melissaw72
Link to comment
Share on other sites

Lamictal is a pretty rash-y drug.  It's relatively common to get a rash and VERY uncommon to get full blown SJS.

The speed of the titration does affect the likelihood of getting SJS, which is why you always titrate Lamictal so slowly.

If you are lucky, you'll have a psychiatrist who can tell the difference between a benign rash and SJS but a lot of psychiatrists stop the drug for any rash because they don't feel confident distinguishing.

Link to comment
Share on other sites

Oh yeah, rashy. It does other weird stuff to your skin, too. I got randomly itchy, and I got dry skin, and my skin doesn't heal as well as it used to-if I get a scratch or a bug bite, I have the damn thing forever. I think I also scar more badly.

Link to comment
Share on other sites

I got dry skin and I mistaken the 50mg pills for 25mg pills, ended up taking the double of it and I noticed one of my hands becoming purple like it would fall off but it went away switching back to 25mg, took a week but no itchy skin and had nothing compared with SJS.

off topic: Topiramate made me very itchy for a whole month.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...